MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLEXXUS ENDOSCOPIC BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLEXXUS ENDOSCOPIC BILIARY STENT
Model Number LXB10080
Medical Device Problem Codes Fracture (1260); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a 10x80mm stent was positioned too high during an (endoscopic retrograde cholangiopancreatography), so physician tried to relocate the stent with a snare, which resulted in fracture of the stent.The physician used a forceps for another attempt to relocate the stent but the stent continued to fracture.Reportedly not all of the stent segments were able to be removed from the patient; some of the fractured pieces remained in the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.The review revealed that no remarkable incidents have occurred during the manufacturing process.No relevant manufacturing process changes were implemented which could have led or contributed to the reported event.Investigation summary: as part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this particular case no sample and no images were provided for evaluation.Based on the available information and as no sample was returned the investigation will be closed with inconclusive result.A definite root cause could not be determined.Labeling review: in reviewing the current labeling it was found that the instructions for use (ifu) properly addressed the correct use of the device in particular the stent deployment procedure.The ifu states: "determine the proximal and distal borders of the tumor fluoroscopically.Mark the locations either with radiopaque markers externally or internally or by using anatomical landmarks such as ribs, vertebrae or kidneys.(.)" "position the radiopaque marker bands (1) and (2) (.) using the previously determined internal and/or external reference points at the distal and proximal border of the tumor.The radiopaque marker bands indicate precisely the ends of the stent in the compressed state." and "check the correct position of the radiopaque markers again.If placing the stent transpapillary endoscopically visualize the position of the white marker band at the proximal end of the stent to ensure that the stent does not project more than 5 mm beyond the papilla into the duodenum." the risk of stent fracture due to the attempt to relocate the placed stent is addressed, as the ifu states: "warning: the flexxus® endoscopic biliary stent is not intended to be moved or removed once it is deployed, as stent damage may occur." eval code & desc - results 1); (eval code & desc - conclusion1).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.The review revealed that no remarkable incidents have occurred during the manufacturing process.No relevant manufacturing process changes were implemented which could have led or contributed to the reported event.Investigation summary: two segments of a stent, each with a length of approximately 1cm was returned for evaluation.Based on the segments, it could be confirmed that a part of the stent fractured.However, no conclusions could be drawn regarding the cause of the reported malposition.Based on the segments, it could be confirmed that a part of the stent fractured.However, no conclusions could be drawn regarding the cause of the reported malposition.A definitive root cause for the reported complaint could not be determined.Labeling review: in reviewing the current labeling it was found that the instructions for use (ifu) properly addressed the correct use of the device in particular the stent deployment procedure.The ifu states: "determine the proximal and distal borders of the tumor fluoroscopically.Mark the locations either with radiopaque markers externally or internally or by using anatomical landmarks such as ribs, vertebrae or kidneys.(.)" "position the radiopaque marker bands (1) and (2) (.) using the previously determined internal and/or external reference points at the distal and proximal border of the tumor.The radiopaque marker bands indicate precisely the ends of the stent in the compressed state." and "check the correct position of the radiopaque markers again.If placing the stent transpapillary endoscopically visualize the position of the white marker band at the proximal end of the stent to ensure that the stent does not project more than 5 mm beyond the papilla into the duodenum." the risk of stent fracture due to the attempt to relocate the placed stent is addressed, as the ifu states: "warning: the flexxus® endoscopic biliary stent is not intended to be moved or removed once it is deployed, as stent damage may occur.".
 
Event or Problem Description

Brand Name
FLEXXUS ENDOSCOPIC BILIARY STENT
Common Device Name
ENDOSCOPIC BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7799801
Report Number9681442-2018-00140
Device Sequence Number182081
Product Code FGE
UDI-Device Identifier00801741099298
UDI-Public(01)00801741099298
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K031186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2020
Device Model NumberLXB10080
Device Catalogue NumberLXB10080
Device Lot NumberANBU2635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/11/2018
11/13/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/18/2018
11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight71